Pain Management Community
5/500 Hydrocodone
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

5/500 Hydrocodone

I got my wisdom teeth pulled on Friday, and they prescribed 5/500 Hydrocodone.
The only problem is, it doesn't even take the edge off.  I asked my dad if I could take two, since one didn't do anything, and he said it would be dangerous, and even my dentist said it would be dangerous to even give me a higher dose.

Can someone tell me why it would be so dangerous if higher doses are given, and the dose I'm being given doesn't work?
Would it really hurt me to take two of these?  It's not like I would be taking them for years.
Probably just for the rest of the week.
Related Discussions
7 Comments Post a Comment
Blank
677105_tn?1226277913
alot depends on your height and weight, are you tiny?
Blank
176495_tn?1301284012
Also  your age comes into play, though height and weight are the most important.


Jim
Blank
Avatar_n_tn
height and weight are most important. 2 wont do anything to you. 1 vicodin has 500mg of acetominophen which is tylenol, and 5mg of hydrocodon which is an opiate. Your pretty much taking 1 pill of tylenol and 5 mg of hydrocodone when you pop 1 vicodin. Its almost no different from taking tylenol since the hydrocodone dose is so low. When i had my wisdom teeth pulled out i took about 8 every day. but i can take up to 15 vicodin and feel nothing, but thats my problem. You should take about 4-5 and the pain will ease off and you should feel good and sleepy if your not a recreational user of pain meds.
Blank
677105_tn?1226277913
I will have to disagree with the above poster!!  DO NOT take 4 or 5.  That could be VERY dangerous.  Talk to your doctor or dentist again if it continues, there could be something wrong going on in your mouth.
Blank
Avatar_m_tn
the pain will only last a few days, it isn't that bad(i've had it too, we all have). don't take that stuff at all, you're too young, you'll end up addicted. don't listen to the fool who suggests that you take 4-5. he doesn't care about your health in the long run, that is bad advice to give to anyone( go back to the addiction forum)
Blank
Avatar_m_tn
My friend, your Father and Dentist told you it would be dangerous. They did not elaborate on the exact nature of the danger though did they?

In my own opinion, the real danger of taking hydrocodone tablets while in your situation is the potential for addiction. As ridiculous as it may sound to you, I can assure you NO ONE EVER PLANS TO GET ADDICTED.

It starts out innocently enough. I do not doubt your pain level one bit. In fact you are probably in more pain than you even let on if you took the time to find this forum and ask your question. The problem is this:

There is a cross section of society which is far more likely to "take a liking" to the effects of even this mild synthetic opiate. Due to it being buffered with such a hefty amount of tylenol, you are quite likely to get sick and vomit before you actually exceeded the lethal level of hydrocodone.... the truth is the danger is not from an overdose so much as it is impossible to know if your central nervous system will respond in a manner that will cause your physical body to reach for that amber plastic pill bottle...again ....and again....and again..... as preposterous as it seems to you now, I assure you that if your body's endorphin , l-dopa, serotonin and enkephalin production is interrupted for even one week straight you *will* experience a degree of withdrawl (withdrawal) when you stop taking their synthetic equivalent ( hydrocodone )

Now it is possible to take the drug for an EXTREMELY short time and not notice the effects of the withdrawl (withdrawal), but I assure you that the withdrawl (withdrawal) is *Still* taking place on an MU receptor / molecular level.

Opiates are the most powerfully addictive substance on the face of the planet. Opiates mimic the naturally-produced hormones which regulate your body's core temperature, your overall mood, even when to eat and go to the bathroom. It is all infinitely complex and no two Human beings ever seem to react identically to any drug, opiates included.

So, please do not mis-construe my advice for an assertion of inevitable addiction should you double-dose your hydro/apap 5/500 tablets. I am simply trying to open your eyes to the fact that *any* human being who introduces synthetic opiates into their body over the course of  "x" time
( I use a variable there because the timeline is different for everyone )
You *WILL* feel uncomfortable when the medicine is discontinued.

When you wake up one morning and feel that little *thought* that
"Man I would feel so much better with a little head-change"
Then the process has already begun. It is very easy to swallow a small pill and know that the day's problems will be a little more deal-able, or that emotional pain will be a little bit more deal-able....very easy indeed.

I am not saying it *could* happen to you, I am saying it WILL HAPPEN if you do not use those pills as sparingly as you possibly can. I mean LESS THAN THE SIGNA.....  there is no free ride in this life.

I wish you luck and safety my friend. I just want you to know that those little pills in that amber plastic bottle of yours have taken down greater persons than you.....

good luck.
Blank
Avatar_m_tn
My friend, your Father and Dentist told you it would be dangerous. They did not elaborate on the exact nature of the danger though did they?

In my own opinion, the real danger of taking hydrocodone tablets while in your situation is the potential for addiction. As ridiculous as it may sound to you, I can assure you NO ONE EVER PLANS TO GET ADDICTED.

It starts out innocently enough. I do not doubt your pain level one bit. In fact you are probably in more pain than you even let on if you took the time to find this forum and ask your question. The problem is this:

There is a cross section of society which is far more likely to "take a liking" to the effects of even this mild synthetic opiate. Due to it being buffered with such a hefty amount of tylenol, you are quite likely to get sick and vomit before you actually exceeded the lethal level of hydrocodone.... the truth is the danger is not from an overdose so much as it is impossible to know if your central nervous system will respond in a manner that will cause your physical body to reach for that amber plastic pill bottle...again ....and again....and again..... as preposterous as it seems to you now, I assure you that if your body's endorphin , l-dopa, serotonin and enkephalin production is interrupted for even one week straight you *will* experience a degree of withdrawl (withdrawal) when you stop taking their synthetic equivalent ( hydrocodone )

Now it is possible to take the drug for an EXTREMELY short time and not notice the effects of the withdrawl (withdrawal), but I assure you that the withdrawl (withdrawal) is *Still* taking place on an MU receptor / molecular level.

Opiates are the most powerfully addictive substance on the face of the planet. Opiates mimic the naturally-produced hormones which regulate your body's core temperature, your overall mood, even when to eat and go to the bathroom. It is all infinitely complex and no two Human beings ever seem to react identically to any drug, opiates included.

So, please do not mis-construe my advice for an assertion of inevitable addiction should you double-dose your hydro/apap 5/500 tablets. I am simply trying to open your eyes to the fact that *any* human being who introduces synthetic opiates into their body over the course of  "x" time
( I use a variable there because the timeline is different for everyone )
You *WILL* feel uncomfortable when the medicine is discontinued.

When you wake up one morning and feel that little *thought* that
"Man I would feel so much better with a little head-change"
Then the process has already begun. It is very easy to swallow a small pill and know that the day's problems will be a little more deal-able, or that emotional pain will be a little bit more deal-able....very easy indeed.

I am not saying it *could* happen to you, I am saying it WILL HAPPEN if you do not use those pills as sparingly as you possibly can. I mean LESS THAN THE SIGNA.....  there is no free ride in this life.

I wish you luck and safety my friend. I just want you to know that those little pills in that amber plastic bottle of yours have taken down greater persons than you.....

good luck.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Pain Answerers
7721494_tn?1415940873
Blank
philnoir
Four Corners, CO
535089_tn?1400677119
Blank
Mollyrae
WI
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
trixy71
1855076_tn?1337118903
Blank
marycarmel
MA
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON